24th Singapore Writer Festival - More than 140 programmes taking place both in person and online; Here’s everything you need to know - - Alvinology

24th Singapore Writer Festival – More than 140 programmes taking place both in person and online; Here’s everything you need to know –

Advertisements

Embrace your literary pleasures at Singapore Writers Festival (SWF) 2021 with programmes covering genres from romance and horror to crime, food, fashion, and even gaming and sci-fi.

Unexpectedly daring yet unabashedly relatable, this year’s Festival pushes boundaries in the literary scene to present a lineup of over 140 programmes both in person and online. Festival-goers can expect invigorating conversations around the theme of Guilty Pleasures.

Headliners Programme Highlights

Bjorn Shen – SWF KEYNOTE COMMISSION: Fork Your Diet

24th Singapore Writer Festival - More than 140 programmes taking place both in person and online; Here’s everything you need to know - - Alvinology

Watch as Bjorn goes totally unhinged, cooking up four calorie bombs that’ll make you feel so filthy, yet so damn good.

  • Ticketing: Festival Pass
  • Format: Digital
  • Dates: TBC
  • Duration: 15 minutes

G. Willow Wilson – A Superhero for Generation Why

24th Singapore Writer Festival - More than 140 programmes taking place both in person and online; Here’s everything you need to know - - Alvinology

Join this conversation where she discusses the genesis of Ms Marvel, her roots in historical science fiction / fantasy tradition, and the significance of writing a superhero for a new audience.

  • Ticketing: Festival Pass Plus
  • Format: Digital
  • Dates: 6 November (11:30 AM – 12:30 PM)
  • Duration: 1 hour

Geetha Sukumaran – The Cult of Bharati: A Cross-Language Panel on Pioneers of Modern Tamil, Chinese, and Malay Poetry

24th Singapore Writer Festival - More than 140 programmes taking place both in person and online; Here’s everything you need to know - - Alvinology

This panel focuses on Bharati, the persona, and draws parallels between figures in the memory of the Chinese and Malay literary community, such as Wang Wei and Masuri S N, who, like Bharati, continue to influence and inspire writers and poets today.

  • Ticketing: Festival Pass
  • Format: Digital
  • Dates: 12 November (6:30 PM – 8 PM)
  • Duration: 1.5 hour

Hamed Ismail – Writer Spotlight

24th Singapore Writer Festival - More than 140 programmes taking place both in person and online; Here’s everything you need to know - - Alvinology

Celebrate Hamed Ismajourney in this special spotlight on his works spanning stage drama, poetry and short stories for over 30 years.

  • This session is in Malay
  • Ticketing: Festival Pass with Registration
  • Format: In-person
  • Dates: 7 November (11:30 AM – 12:30 PM)
  • Duration: 1.5 hour

Ocean Vuong – In Conversation With

24th Singapore Writer Festival - More than 140 programmes taking place both in person and online; Here’s everything you need to know - - Alvinology

Join him in a conversation about balancing the notions of guilt and pleasure in writing the coming-of-age, and finding one’s voice in a world rife with narratives.

  • Ticketing: Festival Pass Plus
  • Format: Digital
  • Dates: 14 November (10 AM – 11 AM)
  • Duration: 1 hour

Pamelia Chia – Food Privilege

24th Singapore Writer Festival - More than 140 programmes taking place both in person and online; Here’s everything you need to know - - Alvinology

Purported ‘healthier’ food options are often more expensive than their common alternatives. Does this leave the financially challenged more vulnerable than they already are? How do we balance nutrition, value for money and great-tasting food?

  • Ticketing: Festival Pass
  • Format: Digital
  • Dates: 14 November
  • Duration: 1 hour

Rai – Mixtape Memories

24th Singapore Writer Festival - More than 140 programmes taking place both in person and online; Here’s everything you need to know - - Alvinology

20 writers will take you through every year of the ‘80s and ‘90s, complete with cover band accompaniment.

  • Ticketing: Free
  • Format: Digital
  • Episode 1
    • 6 November
    • Felix Cheong, Nessa Anwar, Vanessa Victoria, Wong Hong Mok, Lawrence Ypil
  • Episode 2
    • 7 November
    • Danny Yeo, Shivram Gopinath, Rai Kannu, Yong Shu Hoong, Asnida Daud
  • Episode 3
    • 13 November
    • Sithuraj Chairul, Fahmy, Jennifer Champion, Samuel Lee, Cyril Wong
  • Episode 4
    • 14 November
    • Yeow Kai Chai, Priya Ravi, Marc Nair, Diana Rahim, Xiao Han
  • Duration: 1.5 hour

R.L. Stine – Beware or Be Scared

24th Singapore Writer Festival - More than 140 programmes taking place both in person and online; Here’s everything you need to know - - Alvinology

Join the beloved author as he ruminates on the relationship between horror and humour, and what else he has in store to scare us.

  • Ticketing: Festival Pass Plus
  • Format: Digital
  • Dates: 7 November (9 PM – 10 PM)
  • Duration: 1 hour

Tan France – Darling, You’re Fabulous!

24th Singapore Writer Festival - More than 140 programmes taking place both in person and online; Here’s everything you need to know - - Alvinology

In this festival conversation highlight, he shares how to dress with confidence, his own fashion faux pas, and invites you to consider how we can all collectively use fashion as a weapon for radical self-love and healing.

  • Ticketing: Festival Pass Plus
  • Format: Digital
  • Dates: 14 November
  • Duration: 1 hour

Yan Geling – Meet the Author

24th Singapore Writer Festival - More than 140 programmes taking place both in person and online; Here’s everything you need to know - - Alvinology

In this meet-the-author session, she speaks on her writing process and her inspiration in creating works that not only entertain and resonate, but also invoke a deeper understanding of the world and oneself.

  • This session is in Mandarin
  • Ticketing: Festival Pass Plus
  • Format: Digital
  • Dates: 13 November (5 PM – 6 PM)
  • Duration: 1 hour

Festival Programme Highlights

Thirst Trap Poetry

An hour of smooth verses and saucy lines as these Festival poets give us their take on the thirst trap in poetic form.

  • Ticketing: Festival Pass
  • Format: Hybrid
  • Dates: 13 November (7:30 PM – 8:30 PM)
  • Duration: 1 hour

Julia Quinn: Event of the Season

Take a deep dive into the world of historical romance with Julia Quinn, bestselling author of the Bridgerton novels.

  • Ticketing: Festival Pass Plus
  • Format: Digital
  • Dates: 7 November (10 AM – 11 AM)
  • Duration: 1 hour

Billy Collins: Small, Funny and Poignant things

Whether it’s about watching television in bed or procrastinating on paperwork, join Collins as he makes room for new reflections about our seemingly mundane pains and unsung pleasures.

  • Ticketing: Festival Pass Plus
  • Format: Digital
  • Dates: 13 November (9 PM – 10 PM)
  • Duration: 1 hour

Elizabeth Gilbert: Bold Women

Meet the author of bestselling memoir Eat, Pray, Love, as she speaks about writing that celebrates one’s agency and freedom.

  • Ticketing: Festival Pass Plus
  • Format: Digital
  • Dates: 12 November (8 PM – 9:30 PM)
  • Duration: 1.5 hour

Serial Crime Time with Sarah Koenig

Host and co-creator of the multi award-winning podcast Serial, Sarah Koenig shares what goes on behind the scenes in the making of a true crime investigative podcast.

  • Ticketing: Festival Pass Plus
  • Format: Digital
  • Dates: 6 November (9 PM – 10 PM)
  • Duration: 1 hour

Leila Slimani

Explore writing at the intersections of power, gender and culture in this conversation.

  • Ticketing: Festival Pass Plus
  • Format: Digital
  • Dates: TBC
  • Duration: 1 hour

Becky Chambers in conversation with Neon Yang: To Hope is to Resist

Join Becky Chambers and Neon Yang as they discuss the ‘punk’ in solarpunk and silkpunk, geek out over the genre'(s) aesthetics and talk about whether a utopian movement is the way forward.

  • Ticketing: Festival Pass Plus
  • Format: Digital
  • Dates: 6 November (11 M – 12 PM)
  • Duration: 1 hour

Singapore Crimes: A Tour

This Festival tour takes you to the very scene of grisly crimes that shook Singapore as our guides share every gory detail of the events that hit the media spotlight for the wrong reasons.

  • Ticketing: $30 (Physical), $15 (Digital)
  • Format: Hybrid
  • Location(s): Various locations
  • Dates (Physical): 7 November (7 PM – 9 PM); 14 November (6:30 PM – 7:30 PM)
  • Dates (Digital): 6 November (2 PM – 3 PM); 13 November (2 PM – 3 PM)
  • Duration: 2 hours (Physical), 1 hour (Digital)

Speed Hating

Join twin terrors Lucas and Joses Ho as they host another edition of Speed Hating.

  • Ticketing: Festival Pass With Registration
  • Format: Hybrid
  • Location(s): The Fabulous Baker Boy, The Projector X
  • Dates (Physical): 6 November (12 PM – 1 PM) at The Fabulous Baker Boy; 6 November (2:30 PM – 3:30 PM) at Projector X; 13 November (6 PM – 7 PM) at Projector X
  • Dates (Digital): 7 November (11:30 AM – 12:30 PM)
  • Duration: 1 hour

Who’s That Girl?: The Pop Diva Writing Workshop

This writing workshop/listening party is for anyone who wants to Express Yourself in short pieces of writing (think the length of an Instagram post) inspired not only by pop music’s greatest female icons from the 70s to the 00s, but also The Fabulous Baker Boy’s customised diva-themed cakes!

  • Ticketing: $25
  • Format: Physical
  • Location: The Fabulous Baker Boy
  • Dates: 7 November (10:30 AM – 12:30 PM)
  • Duration: 2 hours

SWF KEYNOTE COMMISSION: OBIT: The Art of Being

Return to a beautiful time of multicoloured tights, neon lights, and swinging vibes with Rizman Putra as your spirited guide traversing static and excavating the history of obit. Ticketing: Festival Pass

  • Format: Hybrid
  • Location(s): The Arts House Play Den
  • Dates: 5 November (8:30 PM – 9:30 PM)
  • Duration: 1 hour

SWF KEYNOTE COMMISSION: Gulabi’s Guilty Pleasures

Explore this year’s festival theme, ‘Guilty Pleasures’, through an animated e-picture book specially written and beautifully illustrated by Debasmita Dasgupta, and enjoy the accompanying fun and interactive activities.

This experience is recommended for ages 7-10 and your (inner) mischievous child.

  • Ticketing: Free
  • Format: Digital
  • Dates: nil
  • Duration: nil

SWF KEYNOTE COMMISSION: Survivors Guilt; Painful Pleasures

In this participative sonic performance poem in five acts, listeners are invited to experience a constellation of everyday pleasures. Written and performed by Edith Podesta with sound design by Joel Fernandez, this work invites listeners to connect with their bodies, its pleasure, and its guilt.

  • Ticketing: Free
  • Format: Digital
  • Dates: TBC

PopSong Prac Crit

We’re gonna MMMBop our way through this hour as these writers engage in a literary deconstruction of some of their most unshakeable earworms and all-time favourite songs.

  • Ticketing: Festival Pass
  • Format: Digital
  • Dates: 6 November, TBC; 9 November (9 PM – 10 PM); 14 November (10:30 AM – 11:30 AM)
  • Duration: 1 hour

Beware the Smell of Frangipani At Night

From pontianaks to toyols, these Festival writers dissect folklore and urban legends that haunted them as children, and now haunt their work.

  • Ticketing: Festival Pass
  • Format: Hybrid
  • Location: The Projector
  • Dates: 14 November (11:30 AM – 12:30 PM)
  • Duration: 1 hour

Malu tapi Mahu

How can writers balance this demand for the clichéd comforts and add a unique narrative to their craft to keep readers engaged?

  • Ticketing: Festival Pass
  • Format: Digital
  • Dates: 6 November (2 PM – 3 PM)
  • Duration: 1 hour

Forget Her Not: Sridevi – The Eternal Screen Goddess

Satyarth Nayak, who chronicles Sridevi’s rise to superstardom from the age of 4 in a male-dominated industry, speaks with R Balki, the highly acclaimed director of English Vinglish (2012), Sridevi’s comeback film after a 15-year hiatus.

  • Ticketing: Festival Pass
  • Format: Digital
  • Dates: 14 November (5:30 PM – 6:30 PM)
  • Duration: 1 hour

Frontiers of Fantasy: Diving into Superstitions

Uncover intriguing superstitions and how these curious beliefs were woven into the authors’ fantastical worlds.

  • Ticketing: Festival Pass
  • Format: Digital
  • Dates: TBC
  • Duration: 1 hour

For the (Young) Love of Southeast Asia

Join these authors as they share what it takes to enrapture our inner romantics without looking too far from home.

  • Ticketing: Festival Pass
  • Format: Digital
  • Dates: 14 November 3:30 PM – 4:30 PM)
  • Duration: 1 hour

The Knots in Being Naughty: Breaking Norms in Tamil Literary Arts

There are lots of dos and don’ts in Tamil society in Singapore. As migrants (old and new) living in a multi-cultural country, a lot of the modernities today were both resisted and hard-fought. Why have some Tamil writers and artists felt the need to tiptoe around guilty pleasures, while others resist this by engaging in them? Is there space to write about these themes without being judged?

  • Ticketing: Festival Pass
  • Format: Digital
  • Dates: 6 November (7 PM – 8 PM)
  • Duration: 1 hour

The Modern Magazine in a Digital Age

Join editors as they speak on building a readership in a visually stimulated world, and the sensibilities that inform their creation of content.

  • This programme is in Mandarin
  • Ticketing: Festival Pass
  • Format: Digital
  • Dates: 6 November (1:30 PM – 2:30 PM)
  • Duration: 1 hour

Savour the Flavour

Join three authors from Singapore, Malaysia, and Hong Kong as they delve into the food culture of these food paradises and reminisce about the good old tastes of their favourite dishes.

  • This programme is in Mandarin
  • Ticketing: Festival Pass
  • Format: Digital
  • Dates: 13 November (2:30 PM – 3:30 PM)
  • Duration: 1 hour

Puisi yang Berisi

Explore how poetry goes beyond a form of self-expression and helps to communicate meaning with poets from the region.

  • This session is in Malay
  • Ticketing: Festival Pass
  • Format: Digital
  • Dates: TBC
  • Duration: 1 hour

Youth-oriented and Family-friendly Programmes

24th Singapore Writer Festival - More than 140 programmes taking place both in person and online; Here’s everything you need to know - - Alvinology

Literary Pioneer Exhibition: Hedwig Anuar

Explore the 2021 Literary Pioneer Exhibition in-person or virtually on this digital microsite.

  • Ticketing: Free
  • Format: Hybrid
  • Location(s): National Library Plaza
  • Dates: 5 November (5 PM – 10 PM); 6 – 14 November (10 AM – 10 PM)

Hedwig’s Adventures

Discover more about the awesome woman behind our public libraries in this storytelling session with Amy J Cheng.

  • This session is recommended for ages 4 – 8
  • Ticketing: Free with registration
  • Format: Physical
  • Location(s): National Library Plaza
  • Dates: 13 November (10:30 AM – 11:15 AM)
  • Duration: 45 minutes

Who Is Hedwig Anuar?: A Little Readers Guide to the Literary Pioneer Exhibition

Head down to the National Library Plaza for a special interactive kids exhibition tour and activity book session led by the writer herself. There might be some prizes involved at the end, and you can totally quiz her after too.

  • This session is recommended for ages 7 – 12
  • Ticketing: Free with registration
  • Format: Physical
  • Location(s): National Library Plaza
  • Dates: 13 November (2 PM – 3:30 PM)
  • Duration: 1.5 hour

Bilingual Storytime with Quek Hong Shin

Join Quek Hong Shin, the author of The Amazing Sarong and other books in the Heritage Picture Book series, in this bilingual storytelling session.

  • This session is recommended for ages 4 – 8
  • Mandarin and English
  • Ticketing: Free
  • Format: Physical
  • Location(s): National Library Plaza
  • Dates: 6 November (2 PM – 2:30 PM)
  • Duration: 30 minutes

Bilingual Storytime with Abhi Krish

A magic box with an endless supply of junk food? What a dream come true for Paaru and Shivam! But something tells us that maybe we should be careful with what we wish for. Find out what happens in this bilingual storytelling session with Abhi Krish.

  • This session is recommended for ages 4 – 8
  • Tamil and English
  • Ticketing: Free
  • Format: Physical
  • Location(s): National Library Plaza
  • Dates: 6 November (4 PM – 4:30 PM)
  • Duration: 30 minutes

TomDogfoolery and Other Animal Shenanigans

Find out with Ross Collins, as he reads from some of his hilarious picture books, including This is a Dog and There’s a Bear on My Chair. Then, see these animals get up to brand new mischief in the award-winning picture book author’s live drawings.

  • This session is recommended for ages 4 – 6
  • Ticketing: Festival Pass
  • Format: Digital
  • Location(s): National Library Plaza
  • Dates: 7 November (2:30 PM – 3:15 PM)
  • Duration: 45 minutes

Write Your Next Adventure

Join US-based Debbi Michiko Florence, author of the award-winning Jasmine Toguchi series in this workshop and learn tips for creating compelling characters. She shares how to use personal experiences, hopes, and dreams for young writers to create characters of their own.

  • This session is recommended for ages 7 – 9
  • Ticketing: Festival Pass with registration
  • Format: Digital
  • Dates: 6 November (8 PM – 9:30 PM)
  • Duration: 1.5 hour

Rhianna Pratchett: Achievement Unlocked

In this meet-the-gamewriter session, Rhianna explores what makes a compelling (game) storyline, and how she turned one of life’s greatest pleasures into an iconic moment in gaming history.

  • Ticketing: Festival Pass Plus
  • Format: Digital
  • Dates: 12 November (9 PM – 10 PM)
  • Duration: 1 hour

The Anatomy of a Wattpad Story

United by a common expertise in Wattpad stories, this conversation unpacks the bustling phenomenon that is Wattpad fiction.

  • Ticketing: Festival Pass
  • Format: Digital
  • Dates: TBC
  • Duration: 1 hour

How You Like That: Unpacking K-Pop

Dive into music videos, teasers, comics, and secret notes of K-Pop superstars like BTS, EXO, and Loona to explore the intricate worldbuilding that goes into creating the K-Pop lore that has enchanted billions.

  • Ticketing: Festival Pass
  • Format: Hybrid
  • Location(s): The Arts House Chamber
  • Dates: 6 November (12:30 PM – 1:30 PM)
  • Duration: 1 hour

Make Me a (Poetry) Sandwich!

Gather round Cecilia Knapp’s dining table and churn out some delicious breakfast-themed poetry with her.

  • Ticketing: Festival Pass with registration
  • Format: Digital
  • Dates: 11 November (7:30 PM – 9 PM)
  • Duration: 1.5 hour

Script-writing workshop by Jamal Ismail

In this workshop, Jamal Ismail focuses on storytelling, developing plot and characterisation, and creating believable dialogues.

  • This session is in Malay
  • Ticketing: $20
  • Format: Physical
  • Location(s): Malay Heritage Centre
  • Dates: 6 November (3 PM – 6 PM)
  • Duration: 3 hours

Ticketing Information

FESTIVAL PASS PLUS: $35

1 October – 14 November 2021

Includes access to all programmes including international headliners

FESTIVAL PASS: $20

1 October – 14 November 2021

A taster pass that gains you access to selected programmes, excluding international headliners

For more information on the Festival Pass Plus and Festival Pass, please check here.

Concessions for Students/ NSFs/ Seniors – $28 and $16

9 October – 14 November 2021

SEPARATELY TICKETED PROGRAMMES: TBC

Select experiential programmes to be ticketed separately. Tickets for select shows will go on sale from 4 October (12 PM). Stay tuned for more updates.

Festival Passes and tickets to other ticketed programmes can be purchased via SISTIC.

20% Early Bird Savings ($28 and $16) now extended till 8 October 2021!

For selected programmes approved by Tote Board Arts Grant, government schools may enjoy subsidies of up to 50% of the ticket price. Applicable to Pre-schools, Primary Schools, Secondary Schools, Junior Colleges, Centralised Institute and Institute of Technical Educations (ITE).

Special Education Schools may use the Tote Board Arts Grant to subsidies up to 70% of the programme cost.

Leave a Reply

Related Posts
We are now on Telegram with daily deals and giveaways! Click and join our channel. It's FREE!
See how Snapask has been helping out over 3 million students around the world. Find a perfect plan